• question-icon

    Can Daptomycin cause dysuria?

default
Posted on Mon, 13 Apr 2015 in Urinary and Bladder Problems
Question: Can daptomycin cause dysuria?
doctor
Answered by Dr. Ivo Ditah 8 minutes later
HI,

It is unlikely that this drug causes dysuria (painful urination). What are your symptoms for evaluation and recommendation on what the possible causes and management is?


I wish you well and hope to hear from you.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 3 minutes later
Burning with urination shortly after administering daptomycin 50ml
doctor
Answered by Dr. Ivo Ditah 1 hour later
Brief Answer:
If this occurs only after taking drug, then it could be related to this!

Detailed Answer:
Hi and thanks for this followup question and more information for evaluation and more insights from me. I have reviewed your information fully.

Daptomycin can cause some urinary changes. They include bladder pain, increase urge to urinate and dark urine which are all rare occurrences. Mentioning that these symptoms only occurs after taking this medication makes the time-symptoms relationship to suggest that it is most likely caused by this.

If the symptoms are bearable, I will recommend that you do not get to worried. Drinking much water through out the entire duration you are on this medication would help dilute the concentration of the breakdown product excreted in urine that is responsible for this irritation. I will recommend at least 2liters of water daily unless otherwise advised. This should help at this time. I will only considering further examination and testing if they persist or get worse.

I hope this helps and addresses your query fully. I wish you well and thank you so much for using our services. feel free to ask for more information and clarifications if need be.


Above answer was peer-reviewed by : Dr. Raju A.T
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Dysuria

doctor1 MD

I had painful urination, and a secretion from my penis, slight pain in stomache. My first thought was a UTI but I went to the doctors and they told...

doctor1 MD

i have frequent and painful urination for 1 week, 1st treated it as thrush 4 days ago and no change. Also some itching. I am on the mini pill...

doctor1 MD

hey im 19 and have had burning with urination for the past 4 months with no bacteria to be found nor sti and don t have much in the way of...

doctor1 MD

jan 1 i noticed light greenish fluid seeping from my penis and I went into the ER to be treated. They didn t swab me or take a urine sample, all...

doctor1 MD

I am having urinary irritation and also having discharge of white color substance

doctor1 MD

I have been ill for the past few days; began with slight nausea , chills , continuous urge to urinate. I am much better today but now have a sharp...

doctor1 MD

Hi doctor I am 28 year old male. From few days I have a very mild pain which last upto 5- 10 minutes on lower left side of my abdomen. When I did...

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2